Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 128, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 5, 2018, 3:55 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 35 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2018, 3:55 PM CDT (20:55 UTC)
- Expired
- Jul 5, 2018, 4:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Giles County, TN, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 100 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:55 PM CDT | TSTM WND DMG | Pulaski, TN | REPORT OF TREES DOWN ON EAST JEFFERSON STREET. |
| Jul 5, 4:15 PM CDT | TSTM WND DMG | 6 Ese Lawrenceburg, TN | REPORTS OF A ROOF BLOWN OFF SHED AT WESTSIDE ROAD IN EXTREME EASTERN LAWRENCE COUNTY. |
| Jul 5, 4:20 PM CDT | TSTM WND DMG | 5 Se Lawrenceburg, TN | REPORT OF A TREE DOWN BLOCKING DURHAM ROAD. |
| Jul 5, 4:20 PM CDT | TSTM WND DMG | 6 Ese Lawrenceburg, TN | REPORTS OF ROOF BLOW OFF SHEAD AT WESTSIDE ROAD IN EXTREME EASTERN LAWRENCE COUNTY. |
| Jul 5, 4:30 PM CDT | TSTM WND DMG | 4 S Lawrenceburg, TN | REPORT OF TREE DOWN BLOCKING THE ROADWAY AT 116 DUNN LEOMA ROAD |
| Jul 5, 4:34 PM CDT | TSTM WND DMG | 1 Sw Lawrenceburg, TN | REPORT OF TREE DOWN BLOCKING SKYLINE DRIVE IN LAWRENCEBURG. |
| Jul 5, 4:34 PM CDT | TSTM WND DMG | 6 E Lawrenceburg, TN | REPORT OF A TREE BLOCKING DURHAM ROAD. |
| Jul 5, 4:34 PM CDT | TSTM WND DMG | Lawrenceburg, TN | REPORTS OF TREES BLOCKING LEOMA ROAD NEAR LEOMA AND SKYLINE DRIVE IN LAWRENCEBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404 WUUS54 KOHX 052055 SVROHX TNC055-099-052130- /O.NEW.KOHX.SV.W.0128.180705T2055Z-180705T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 355 PM CDT THU JUL 5 2018 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... Southeastern Lawrence County in Middle Tennessee... Southwestern Giles County in Middle Tennessee... * Until 430 PM CDT. * At 355 PM CDT, a severe thunderstorm was located over Pulaski, moving west at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Lawrenceburg, Pulaski, Loretto, Ethridge, Goodspring and Leoma. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3527 8695 3509 8695 3505 8742 3532 8741 TIME...MOT...LOC 2055Z 091DEG 25KT 3518 8704 HAIL...<.75IN WIND...60MPH $$ Shamburger
2 follow-up statements
971 WWUS54 KOHX 052110 SVSOHX Severe Weather Statement National Weather Service Nashville TN 410 PM CDT THU JUL 5 2018 TNC055-099-052130- /O.CON.KOHX.SV.W.0128.000000T0000Z-180705T2130Z/ Lawrence TN-Giles TN- 410 PM CDT THU JUL 5 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHEASTERN LAWRENCE AND SOUTHWESTERN GILES COUNTIES... At 410 PM CDT, a severe thunderstorm was located 7 miles west of Pulaski, moving west at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Lawrenceburg, Pulaski, Loretto, Ethridge, Goodspring and Leoma. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3509 8700 3505 8742 3532 8741 3528 8701 TIME...MOT...LOC 2110Z 090DEG 22KT 3516 8717 HAIL...<.75IN WIND...60MPH $$ Shamburger
467
WWUS54 KOHX 052120
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
420 PM CDT THU JUL 5 2018
TNC055-099-052130-
/O.CON.KOHX.SV.W.0128.000000T0000Z-180705T2130Z/
Lawrence TN-Giles TN-
420 PM CDT THU JUL 5 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN LAWRENCE AND SOUTHWESTERN GILES COUNTIES...
At 420 PM CDT, a severe thunderstorm was located 7 miles south of
Lawrenceburg, moving west at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Emergency management. At 417 PM CDT, trees were reportedly
blown down in Pulaski with this storm.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lawrenceburg, Loretto, Ethridge and Leoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3508 8713 3505 8742 3532 8741 3529 8714
TIME...MOT...LOC 2120Z 090DEG 31KT 3515 8730
HAIL...<.75IN
WIND...60MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:37 PM CDT, 18 minutes earlier.
Area forecast discussion, Jul 5, 3:37 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Nashville TN 337 PM CDT Thu Jul 5 2018 .DISCUSSION... Heat advisory continues until 8 pm. Current heat index values are in the 100 to 105 degree range across the area. Two areas of convection ongoing this afternoon. Across far southern middle TN, pva is feeding westward across that area. Then, we are picking up some speed convergence to our north. Both areas of convection are moving toward the west and southwest as mid/upper level ridging stretches w-e and is centered to our northwest. Look for generally 30 pops for tonight but I may make an upward tweak at transmission time given the upcoming latest radar trends. Otw, deep moisture not indicated, nor do we see much upper divergence after 06z which would support more in the way of overnight activity. On Friday, convection should become more widespread as a frontal boundary reaches the area. Should see activity to our north and across northern middle TN in the morning prior to midday. Then, the activity will work southward by afternoon. We are not currently outlooked but I would not be surprised if a strong tstm or two occurs over the south. Cape values come up to fairly high values in the afternoon. Sfc heating will be key. Otw, shear values are very low. Convection chances will remain into early evening across the north. Further south, pops will linger a bit. It is July and it is fair to question just how far south the drier will reach. We do appear to pick up some 18z capping across the north on Saturday. Moisture however, will still be hanging on across southern areas. A slightly favorable cape to cap ratio will still exist south. Thus, small pops will remain down there. In fact, will keep low pops going across the far south through Sat nt. Across the north though, pops will be completely out of the forecast for Sat nt. For the near term temps, the oppressive humidity will remain through Friday afternoon. Temps at that time however, will cut back a good 5 degrees or so. Then, a brief improvement will begin. Upper 60s for lows Friday night. Saturdays highs will feature upper 80s with dewpoints in the upper 60s. This is very close to seasonal(perhaps a degree or two below) but it will feel great compared to the hideousness we have been plagued with recently. In the extended forecast, I hope you did not expected the relief to last, because its not going to. The upper high which transitioned westward across the rockies, will now build back to the east and will set up across the IL and IN area. Southeasterly fetch will bring the humidity right back in along with increasing temps. Low pops will be included every day but the upper high will be the major factor versus any tropical waves or impulses that attempt to undercut from the south and southeast. Temps will warm right back into the lower 90s. The heat will then reach its zenith for the 7 day forecast around mid week when the mid 90s return. If you are interested in additional bad news, the 6 to 10 day and the 8 to 14 day outlooks both indicate above normal temps. My advice, enjoy Saturday. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...As surface temperatures heat up, a CU field is starting to develop across Middle Tennessee, with scattered convection expected later this afternoon and into the evening. So we'll handle this for now with VCTS/CB remarks in the TAF's. Look for some radiation fog mainly at CSV overnight, then an increased rain chance tomorrow as a cold front pushes southward across the region. && .PRELIMINARY POINT TEMPS/POPS... Nashville 77 88 67 87 71 / 40 70 30 10 10 Clarksville 75 88 66 86 69 / 40 60 20 0 0 Crossville 72 83 66 80 66 / 40 70 30 40 20 Columbia 74 88 68 88 70 / 40 60 30 20 10 Lawrenceburg 73 88 68 87 70 / 40 60 30 30 20 Waverly 74 87 66 86 69 / 30 70 30 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for Cheatham-Davidson- Dickson-Hickman-Houston-Humphreys-Macon-Montgomery-Perry- Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Williamson- Wilson. && DISCUSSION......21 AVIATION........08
Hazardous weather outlook, Jul 5, 5:00 AM CDT, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Thu Jul 5 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-061000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Thu Jul 5 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A Heat Advisory is in effect again today for the Nashville Metro area and locations to the west, including Clarksville, Dickson, Waverly, and Centerville. Heat index values will reach 105 to 110 in the advisory area. For most other locations in Middle Tennessee, heat index values are expected to range from 100 to 105. A couple of thunderstorms could become strong today, with gusty winds, heavy downpours, and frequent lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are likely Friday, and some of the thunderstorms could be strong with gusty winds and frequent lightning. Heavy downpours may cause some localized flash flooding. .SPOTTER INFORMATION STATEMENT... Storm spotters should report any severe weather or flooding to the National Weather Service in Nashville. 13
In the hours before
Local storm report, Jul 5, 12:51 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1251 PM CDT THU JUL 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND DMG 2 ENE CHAPMANSBORO 36.32N 87.11W
07/05/2018 CHEATHAM TN EMERGENCY MNGR
SEVEREL TREES DOWN OR SNAPPED AT THE TOPS ON SWEETHOME
ROAD AND CHEATHAM DAM HIGHWAY. A FEW HOMES SUSTAINED
VINYL SIDING DAMAGE.
&&
EVENT NUMBER OHX1800263
HURLEYSpecial weather statement, Jul 5, 3:44 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
344 PM CDT THU JUL 5 2018
TNZ095-052115-
Giles TN-
344 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR GILES COUNTY UNTIL 415 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Pulaski, moving west at 35 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pulaski, Ardmore, Elkton, Minor Hill, Goodspring, Frankewing and
Prospect.
LAT...LON 3500 8722 3506 8722 3510 8721 3512 8722
3512 8720 3514 8721 3515 8720 3517 8722
3520 8722 3520 8721 3523 8722 3528 8721
3529 8723 3530 8721 3532 8721 3529 8683
3499 8684
TIME...MOT...LOC 2044Z 092DEG 30KT 3517 8690
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:33 PM CDT | Special Weather Statement | OHX | Lawrence | 42 min |
| Jul 4, 8:03 PM CDT | Special Weather Statement | OHX | Wayne | 42 min |
| Jul 4, 8:43 PM CDT | Special Weather Statement | OHX | Wayne | 32 min |
| Jul 5, 1:39 AM CDT | Special Weather Statement | OHX | Cheatham | 36 min |
| Jul 5, 2:12 AM CDT | Special Weather Statement | OHX | Montgomery | 33 min |
| Jul 5, 3:14 AM CDT | Heat Advisory | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 11 more | 17 hr |
| Jul 5, 3:44 PM CDT | Special Weather Statement | OHX | Giles | 31 min |
| Jul 5, 4:07 PM CDT | Special Weather Statement | OHX | Montgomery | 53 min |
| Jul 5, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 48 min |
| Jul 5, 4:59 PM CDT | Special Weather Statement | OHX | Montgomery | 31 min |
| Jul 5, 5:04 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 41 min |
| Jul 5, 5:09 PM CDT | Special Weather Statement | OHX | Wayne | 51 min |
| Jul 5, 5:22 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 38 min |
| Jul 5, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 24 min |
| Jul 5, 5:51 PM CDT | Special Weather Statement | OHX | Van Buren | 39 min |
| Jul 5, 5:58 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 32 min |
| Jul 5, 6:13 PM CDT | Areal Flood Advisory | OHX | Grundy, Van Buren, Warren | 2 hr |
| Jul 5, 6:21 PM CDT | Special Weather Statement | OHX | Maury | 24 min |
| Jul 5, 6:33 PM CDT | Special Weather Statement | OHX | Stewart | 27 min |
| Jul 5, 6:35 PM CDT | Special Weather Statement | OHX | Van Buren, Warren | 40 min |
| Jul 5, 6:45 PM CDT | Special Weather Statement | OHX | Maury | 45 min |
| Jul 5, 6:56 PM CDT | Special Weather Statement | OHX | Stewart | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.